Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 17, 2013, 9:23 PM CDT for Borden County, Dawson County, Gaines County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2013, 9:23 PM CDT (02:23 UTC)
- Expired
- Jun 18, 2013, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Borden County, TX, Dawson County, TX, Gaines County, TX
The radar
The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 10:20 PM CDT | FLASH FLOOD | 10 S Gail, TX | FLOODING ALONG HWY 669 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2611 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
959 WGUS54 KMAF 180223 FFWMAF TXC033-115-165-180515- /O.NEW.KMAF.FF.W.0010.130618T0223Z-130618T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 923 PM CDT MON JUN 17 2013 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... DAWSON COUNTY IN WEST TEXAS... NORTHEASTERN GAINES COUNTY IN WEST TEXAS... BORDEN COUNTY IN WEST TEXAS... * UNTIL 1215 AM CDT * AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 1 TO 3 INCHES OF RAIN HAD FALLEN IN THE PAST 2 HOURS ACROSS THIS AREA. ADDITIONAL RAINFALL IS EXPECTED AND MAY CAUSE FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELCH... PUNKIN CENTER...PRIDE...MESQUITE AND GRANDVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3262 10130 3262 10229 3296 10228 3297 10128 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 7:14 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 17, 7:14 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 714 PM CDT MON JUN 17 2013 .DISCUSSION... AFTER COORD WITH SPC HAVE INCLUDED REEVES COUNTY AND REMAINDER OF THE PB IN THE SEVERE TSTM WATCH #323. ALSO HAVE INCREASED POPS BASED ON LATEST RADAR. && .PREV DISCUSSION... /ISSUED 646 PM CDT MON JUN 17 2013/ DISCUSSION... PLEASE SEE THE 00Z AVIATION DISCUSSION BELOW. AVIATION... SEVERE WEATHER ONGOING ACROSS THE AREA EXTENDING FROM NORTHERN LEA COUNTY...ACROSS THE UPPER TRANS PECOS...AND INTO SOUTHWEST TEXAS. THUNDERSTORM POTENTIAL WILL CONTINUE AT TAF LOCATIONS UNTIL AFTER 06Z. MVFR CONDITIONS DUE TO LIMITED VISIBILITY IN AND NEAR THUNDERSTORMS. WIND GUSTS IN EXCESS OF 35 MPH WILL BE POSSIBLE IN AND NEAR THUNDERSTORMS THROUGH 06Z. PREV DISCUSSION... /ISSUED 410 PM CDT MON JUN 17 2013/ DISCUSSION... SEVERE TSTM WATCH #323 HAS BEEN ISSUED UNTIL 04Z FOR SE NM AND ALL OF THE PB NORTH OF I-20. NO CHANGE FROM DISCUSSION BELOW. ADDITIONAL PREV DISCUSSION... /ISSUED 211 PM CDT MON JUN 17 2013/ DISCUSSION... SFC BOUNDARY NW-SE ACROSS THE PB WILL BE A PRIMARY FOCUS FOR DEEP CONVECTION TO FORM ALONG/NEAR TODAY. LOW LEVEL MSTR IS RICH (DWPNTS OF M60S ACROSS PB) AND WITH STEEP MID LEVEL LR/S PER EML SB CAPES ARE ABOVE 2500 J/KG. LOW LEVEL MSTR IS CONVERGING INVOF WRN PB/SE NM AND ONCE TEMPS GET INTO THE M90S CAP IS EXPECTED BREAK ALLOWING STORMS TO DEVELOP ACROSS THE PB. ALSO A MINOR SHRTWV TROF ROUNDING NW MID LEVEL FLOW MAY SERVE TO COOL TEMPS AROUND 5H AND PROVIDE ADDITIVE LIFT. 12Z NAM12 QPF AGREES WITH AND HAS DEVELOPED PRECIP FARTHER S INTO THE PB AS EARLY AS 21Z (INDICATIVE OF WEAK TO NO CAP). SAID CAPES AND BULK SHEAR OF 25-35KTS ACROSS PB WILL BE SUFFICIENT FOR SEVERE STORMS AND HAVE INCLUDE FOR PB AND TRANS PECOS. LARGE HAIL AND DAMAGING WIND ARE THE MAIN CONCERN BUT AN ISOLD TORNADO CAN/T BE RULED EITHER. MEANWHILE A CONVECTIVE COMPLEX IS FAVORED TO COME OUT THE NE NM HIGHLANDS INTO WX TX PLAINS AND MAY RESULT IN SECOND ROUND OF TSTMS EARLY TUE AM ACRS THE NRN CWFA. ANOTHER ROUND OF STORMS IS POSSIBLE TUE PM IN PERSISTENT NW MID LEVEL FLOW. THESE STORM WOULD BE FAVORED TO MOVE THRU THE N-NE CWFA LATE TUE AFTERNOON AND EARLY EVENING AND AGAIN COULD BE SEVERE. HOWEVER IF THERE IS A SECOND ROUND OF STORMS EARLY TUE AM ACROSS THE N-NE IT MAY BE DIFFICULT FOR THE ATMOSPHERE TO RECOVER. SLGHT CHC TO CHC TSTMS WILL BE FAVORED IN THE DAVIS MTNS REGARDLESS TUE PM. TIMING OF CONVECTION TUE WILL MAKE TEMPS FCST DIFFICULT AND WILL TREND TEMPS DOWN JUST A DEGREE OR 2 FOR NOW. STRONGER PRESENCE OF MID LEVEL RIDGE WILL SIGNAL DOWNTURN IN POPS AND THOSE BEING CONFINED TO THE W ON WRN SIDE OF RIDGE FOR WED/THUR. PRESENCE OF MID LEVEL RIDGE WILL ALSO SIGNAL WARMER WITH HIGHS TEMPS EASILY BACK TO 95-100 ACROSS PB. SOME HINTS THAT MID LEVEL RIDGE WILL DEVELOP FAR E FRI-SUN WHICH WOULD LEAD TO A LITTLE COOLER TEMPS AND LOW PROBABILITY POPS BACK INTO THE WRN AREAS WITH ECMWF EVEN MORESO FOR MONDAY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 17, 1:39 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 139 PM CDT MON JUN 17 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 139 PM CDT MON JUN 17 2013 /1239 PM MDT MON JUN 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. SOME STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND OR DAMAGING WINDS POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AND AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED AREAWIDE TUESDAY AND TUESDAY NIGHT. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT ESPECIALLY ACROSS THE NORTHERN PERMIAN BASIN. AREAL COVERAGE OF THUNDERSTORMS WILL DECREASE SIGNIFICANTLY WEDNESDAY THROUGH FRIDAY HOWEVER ISOLATED AFTERNOON AND EVENING STORMS WILL BE POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 17, 8:16 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
816 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM FLASH FLOOD HOBBS 32.73N 103.16W
06/17/2013 LEA NM PUBLIC
HIGH WATER RESCUES IN HOBBS
&&
ANDREW.ARNOLDLocal storm report, Jun 17, 8:17 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
817 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FLASH FLOOD 25 NW HOBBS 32.99N 103.47W
06/17/2013 LEA NM PUBLIC
8 INCH OF WATER ON ROADS
&&
ANDREW.ARNOLDLocal storm report, Jun 17, 8:18 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
818 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD HOBBS 32.73N 103.16W
06/17/2013 LEA NM PUBLIC
8 INCHES OF WATER ON GRIMES ROAD IN HOBBS
&&
ANDREW.ARNOLDLocal storm report, Jun 17, 8:19 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
819 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM FLASH FLOOD HOBBS 32.73N 103.16W
06/17/2013 LEA NM PUBLIC
10 INCHES OF WATER OVER EL PASO AND MARLINE ROADS AND
MAIN STREET
&&
ANDREW.ARNOLDLocal storm report, Jun 17, 8:20 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
820 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 1 N HOBBS 32.75N 103.16W
06/17/2013 LEA NM PUBLIC
4-5 INCH OF WATER ACROSS HWY 132 NORTH OF HOBBS
&&
ANDREW.ARNOLDLocal storm report, Jun 17, 9:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
911 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM NON-TSTM WND GST ANDREWS 32.32N 102.55W
06/17/2013 E45 MPH ANDREWS TX PUBLIC
ROOF BLOWN OF OF SRUCTURE
&&
ANDREW.ARNOLDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:00 PM CDT | Special Weather Statement | MAF | Reeves | 30 min |
| Jun 17, 7:13 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Loving, Pecos, Reeves, Ward, Winkler | 62 min |
| Jun 17, 7:27 PM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 3 hr |
| Jun 17, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Loving, Winkler | 62 min |
| Jun 17, 7:43 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 62 min |
| Jun 17, 8:14 PM CDT | Special Weather Statement | MAF | Crane, Dawson, Ector, Martin, Pecos | 31 min |
| Jun 17, 8:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin | 65 min |
| Jun 17, 8:48 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 57 min |
| Jun 17, 9:39 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Glasscock, Howard, Mitchell | 36 min |
| Jun 17, 10:20 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 40 min |
| Jun 17, 10:31 PM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| Jun 17, 10:33 PM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.